Ask The Doctor > Questions & Answers > Oral contraceptive pill and Plan B

Oral contraceptive pill and Plan B

Patient: My girlfriend started birth control just after her cycle last month but before the sunday. She is on Ortho. We had sex for the first time after she was on the pill for around 2 weeks or more. It was unexpected and just happened, but we were pretty sure a little ejaculate got inside her. It was not all of it, but some. We were both worried and went to the pharmacy around 2 hours after and she took a plan B pill. She’s now on her placebo pills and she’s a day late and she’s very worried and stressed about it. I told her that we should be ok given she was on the pill for 2 weeks along with the plan B and the fact that it wasn’t much more than some pre-ejaculate, but I’m looking for some advice. I’ve read that the plan B can throw things off, that coupled with starting the birth control and the large amount of stress she’s putting on herself worrying are certainly not helping the matter.

 

 

Doctor: I do understand your concern. Though there is nothing such as 100% protection, your girlfriend would be protected agains t pregnancy if she started taking the oral contraceptives on the first day of her periods. Definitely taking  Plan B along with oral contraceptive will cause the periods to be irregular. However, she may need to do a pregnancy test if she misses her periods to rule out pregnancy.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment